Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 12, 2007, 7:49 PM EDT for Johnston County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2007, 7:49 PM EDT (23:49 UTC)
- Expired
- Jun 12, 2007, 8:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 21 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 122350
SVRRAH
NCC101-130015-
/O.NEW.KRAH.SV.W.0124.070612T2349Z-070613T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
749 PM EDT TUE JUN 12 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 815 PM EDT
* AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES EAST OF EMIT...OR ABOUT 9 MILES EAST OF
LINWOOD...MOVING SOUTHWEST AT 15 MPH. PENNY SIZED HAIL IS LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
EMIT AND FLOWERS.
THE MAIN THREAT WITH THIS STORM IS PENNY SIZE HAIL OR LARGER. HAIL OF
THIS SIZE MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY
WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO
INDOORS UNTIL THE STORM HAS PASSED.
LAT...LON 3565 7846 3579 7825 3574 7824 3573 7822
3571 7820 3571 7817 3568 7817 3561 7814
3549 7829
$$
JO1 follow-up statement
000
WWUS52 KRAH 130014
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
811 PM EDT TUE JUN 12 2007
NCC101-130021-
/O.EXP.KRAH.SV.W.0124.000000T0000Z-070613T0015Z/
JOHNSTON NC-
811 PM EDT TUE JUN 12 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSTON COUNTY
EXPIRES AT 815 PM EDT...
THE STORM THAT PROMPTED A SEVERE THUNDER WARNING FOR NORTHEASTERN
JOHNSTON COUNTY HAS WEAKENED...THEREFORE THE WARNING HAS BEEN
ALLOWED TO EXPIRED. HOWEVER STRONG THUNDERSTORMS WITH FREQUENT
LIGHTNING WILL MOVE SOUTHWEST TOWARDS CLAYTON AND SELMA THROUGH
900 PM.
LAT...LON 3565 7846 3579 7825 3574 7824 3573 7822
3571 7820 3571 7817 3568 7817 3561 7814
3549 7829
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:32 PM EDT, 17 minutes earlier.
Area forecast discussion, Jun 12, 7:32 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 732 PM EDT TUE JUN 12 2007 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN ALONG THE EAST COAST THROUGH MUCH OF THE WEEK. THIS WILL RESULT IN UNSETTLED WEATHER AND COOLER THAN NORMAL TEMPERATURES ACROSS OUR REGION. && .NEAR TERM /UNTIL 7 AM WEDNESDAY MORNING/... CONVECTION BEGINNING TO DIMINISH IN COVERAGE AND INTENSITY AS UPPER LEVEL SHEAR AXIS(ON WATER VAPOR IMAGERY) MOVES SOUTH INTO SC. APPEARS EMPHASIS FOR CONVECTION NEXT FEW HOURS WILL BE OVER THE NORTHERN AND CENTRAL COASTAL PLAIN AND THE NE PIEDMONT WHERE SURFACE ANALYSIS DEPICTS A ZONE OF LOW LEVEL CONFLUENCE AND INSTABILITY SINCE 19Z. CURRENTLY HAVE A 30-40% POP ACROSS THIS REGION AND THIS SEEMS O.K. FOR NOW. WILL CONTINUE TO MONITOR. WILL LIKELY NEED TO ADD AREAS OF FOG TO THE OVERNIGHT HOURS FOR THE SOUTH HALF OF THE FORECAST AREA WHERE SHOWERS/STORMS WERE MORE NUMEROUS. && .SHORT TERM /7 AM WEDNESDAY MORNING THROUGH FRIDAY/... THE H5 LOW OFF THE NORTHEAST COAST CONTINUES TO SPIN OFF CAPE COD AND LONG ISLAND THROUGH THURSDAY...AND ACTUALLY BEGINS TO RETROGRADE TOWARD THE NORTHEAST COAST ON FRIDAY. THIS WILL BRING UNSETTLED WEATHER AND UNSEASONABLY COOL TEMPS TO THE AREA THROUGHOUT THE SHORT TERM PERIOD AS WEAK SHORTWAVES ROTATE AROUND THE H5 LOW OFFSHORE AND DROP SOUTH THROUGH THE MID-ATLANTIC. BEST CHANCE FOR PRECIP DURING THE SHORT TERM PERIOD WILL BE ON WEDNESDAY AS THERMODYNAMIC PROFILES SUPPORT SFC BASED CAPE VALUES AROUND 1500 J/KG AND DEEP LAYER MOISTURE INCREASES WITH PWAT VALUES IN THE 1.25 TO 1.50 RANGE. THERMODYNAMIC PROFILES BECOME LESS FAVORABLE FOR CONVECTION ON THU...WITH THICKNESSES FALLING AND MAV/MET GUIDANCE INDICATING HIGH TEMPS IN THE LOWER 70S NE TO UPPER 70S AND LOWER 80S FAR SOUTH AND SOUTHWEST. SIMILAR SITUATION ON FRIDAY...ALTHOUGH BOTH THE GFS/NAM SHOW A CHANCE OF PRECIP IN WEST/SOUTHWEST PORTIONS OF THE CWA AS A SHORTWAVE DROPS SSE THROUGH WV/VA INTO WESTERN/CENTRAL NC. SLIGHTLY WARMER HIGH TEMPS ON FRI IN THE UPPER 70S TO LOWER 80S. MOSTLY CLOUDY SKIES ON WED/THU...WITH MORE CLOUD COVER IN WESTERN PORTIONS OF THE CWA ON FRI. CURRENT PRECIP FORECAST ON TRACK DURING THE SHORT TERM PERIOD...ONLY MINOR ADJUSTMENTS PLANNED. -VINCENT && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ESSENTIALLY WE HAVE A DRY FORECAST AND A WARMING TREND EARLY IN THE PERIOD AS THE TROUGH ALOFT LIFT OUT TO THE NORTHEAST AND HEIGHTS RISE INTO A SUBTROPICAL RIDGE ALONG THE EAST COAST BY MONDAY. THE SURFACE FLOW FEATURES MAINLY WESTERLY FLOW ACROSS CENTRAL NC AS BERMUDA HIGH PRESSURE RIDGES WESTWARD INTO THE GULF STATES. DEW POINTS AND RESULTANT HUMIDITY SHOULD ALSO GRADUALLY INCREASE AS FLOW PERSISTS FROM OFF THE GULF. A BETTER CHANCE OF DIURNAL TSTMS APPEARS TUE AS A SHORT WAVE TROUGH MOVES UP THE TENNESSEE VALLEY AND DESTABILIZES A MORE HUMID AIRMASS IN PLACE OVER THE REGION. -RFG && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... HEAVY RAINFALL ACROSS SOUTHERN PORTIONS OF THE PIEDMONT...COASTAL PLAINS AND SANDHILLS FROM THE STORMS EARLIER IN THE EVENING COULD RESULT IN PATCHY PREDAWN IFR TO LIFR FOG...MAINLY AT OR AROUND THE FAY TAF SITE. OTHERWISE MAINLY VFR CONDITIONS CAN BE EXPECTED AS HIGH PRESSURE OVER THE OHIO VALLEY MAINTAINS A WEAK NE FLOW AT THE SURFACE OVER CENTRAL NC. BROAD SCALE CYCLONIC FLOW AND COLD AIR ALOFT ASSOCIATED WITH CLOSED CYCLONE OFF THE NORTHEAST COAST...SHOULD TRIGGER SCATTERED SHOWERS AND TSTMS TOMORROW AFTERNOON DURING PEAK HEATING. WITH NE SURFACE FLOW CONTINUING...GENERALLY VFR CONDITIONS CAN BE EXPECTED INTO THE WEEKEND ACROSS CENTRAL NC WITH THE EXCEPTION OF SCT TSTMS LATE WED AND MVFR VSBY IN FOG DAYBREAK THU AND FRI. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...VINCENT LONG TERM...VINCENT AVIATION...CBL
Hazardous weather outlook, Jun 12, 7:10 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 710 PM EDT TUE JUN 12 2007 NCZ007>011-021>028-038-041>043-078-089-132315- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-WAKE-JOHNSTON- WILSON-WAYNE-SAMPSON- 710 PM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH 12 MIDNIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED WEDNESDAY. ISOLATED STORMS OVER THE WESTERN PIEDMONT MAY BECOME STRONG WITH SOME HAIL... HOWEVER THE RISK OF WIDESPREAD SEVERE STORMS IS LOW. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE THUNDERSTORMS...SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING. HOWEVER STORM SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. NCZ039-040-073>077-083>086-088-132315- RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 710 PM EDT TUE JUN 12 2007 ...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED WEDNESDAY. ISOLATED STORMS OVER THE WESTERN PIEDMONT MAY BECOME STRONG WITH SOME HAIL...HOWEVER THE RISK OF WIDESPREAD SEVERE STORMS IS LOW. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. STORM SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
In the hours before
Local storm report, Jun 12, 6:12 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
612 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 SSE ROCKINGHAM 34.91N 79.75W
06/12/2007 E0.75 INCH RICHMOND NC PUBLIC
PENNY SIZE HAIL REPORTED TWO MILES SSE OF ROCKINGHAM...
ON AIRPORT RD.
&&
BSDSpecial weather statement, Jun 12, 6:12 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 612 PM EDT TUE JUN 12 2007 NCZ039-122315- RANDOLPH- 612 PM EDT TUE JUN 12 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN RANDOLPH COUNTY THROUGH 715 PM EDT... AT 612 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER COLERIDGE...OR ABOUT 11 MILES SOUTHWEST OF SILER CITY...MOVING WEST AT 15 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...SEAGROVE...ULAH. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. JO
Local storm report, Jun 12, 6:15 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM LIGHTNING CARTHAGE 35.35N 79.42W
06/12/2007 MOORE NC LAW ENFORCEMENT
TREE STRUCK BY LIGHTNING AND FELL DOWN NEAR CARTHAGE.
&&
BSDLocal storm report, Jun 12, 6:51 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 1 SSW IVANHOE 34.59N 78.26W
06/12/2007 E0.75 INCH SAMPSON NC PUBLIC
PENNY SIZE HAIL REPORTED ONE MILE TO THE SSW OF
IVANHOE... NEAR GREEN FARM LN.
&&
BSDSpecial weather statement, Jun 12, 7:26 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 726 PM EDT TUE JUN 12 2007 NCZ011-130030- HALIFAX- 726 PM EDT TUE JUN 12 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX COUNTY THROUGH 830 PM EDT... AT 726 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHEAST OF SCOTLAND NECK...OR ABOUT OVER AULANDER...MOVING SOUTHWEST AT 15 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...SCOTLAND NECK. PEA SIZE HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. JO
Special weather statement, Jun 12, 7:30 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 730 PM EDT TUE JUN 12 2007 NCZ027-042-130030- JOHNSTON-NASH- 730 PM EDT TUE JUN 12 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN NASH AND NORTHERN JOHNSTON COUNTIES THROUGH 830 PM EDT... AT 730 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER BAILEY...OR ABOUT 13 MILES EAST OF LINWOOD...AND JUST NORTH OF KENLY...MOVING SOUTHWEST AT 15 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...BAILEY...MIDDLESEX...EMIT...LINWOOD...AND FLOWERS. PEA SIZE HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. JO
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:13 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 47 min |
| Jun 11, 8:58 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 47 min |
| Jun 12, 5:33 AM EDT | Dense Fog Advisory | RAH | Alamance, Anson, Davidson, Forsyth, Guilford, Hoke and 6 more | 2 hr |
| Jun 12, 2:47 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 43 min |
| Jun 12, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 41 min |
| Jun 12, 3:24 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 66 min |
| Jun 12, 3:26 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 46 min |
| Jun 12, 3:40 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 50 min |
| Jun 12, 3:51 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 54 min |
| Jun 12, 3:51 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore | 39 min |
| Jun 12, 3:55 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 50 min |
| Jun 12, 4:38 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 67 min |
| Jun 12, 5:39 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 27 min |
| Jun 12, 6:06 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 39 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.